Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 19, 2013, 2:12 PM MDT for 7 counties in Colorado. It took effect at Jun 20, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2013, 2:12 PM MDT (20:12 UTC)
- In effect from
- Jun 20, 2013, 12:00 PM MDT
- Expired
- Jun 20, 2013, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Grand County, CO, Jackson County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 73 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -575 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723 WWUS85 KBOU 192012 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 212 PM MDT WED JUN 19 2013 ...CRITICAL FIRE WEATHER CONDITIONS FOR THE HIGH MOUNTAIN VALLEYS AND PALMER DIVIDE AREA THROUGH THURSDAY... .SOUTHWEST FLOW ALOFT WILL TRANSPORT WARM AND VERY DRY AIR INTO THE AREA THROUGH THURSDAY. AS WINDS ALOFT MIX DOWN DURING THE AFTERNOON HOURS...RED FLAG CONDITIONS WILL DEVELOP OVER THE HIGH MOUNTAIN VALLEYS AND PALMER DIVIDE AREA. THIS WILL BRING CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING HOURS THROUGH THURSDAY. A REPEAT OF WARM...VERY DRY...AND BREEZY CONDITIONS WILL BE POSSIBLE ON FRIDAY. COZ214-200500- /O.UPG.KBOU.FW.A.0004.130620T1800Z-130621T0200Z/ /O.NEW.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/ /O.CON.KBOU.FW.W.0009.000000T0000Z-130620T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 212 PM MDT WED JUN 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 214. * TIMING...CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING...AND THEN AGAIN THURSDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ211-213-200500- /O.NEW.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/ /O.CON.KBOU.FW.W.0009.000000T0000Z-130620T0200Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- 212 PM MDT WED JUN 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE PARK... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE PARK... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONES 211 AND 213. * TIMING...CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING...AND THEN AGAIN THURSDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ241-200500- /O.UPG.KBOU.FW.A.0004.130620T1800Z-130621T0200Z/ /O.NEW.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 212 PM MDT WED JUN 19 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AREA... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 241. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THURSDAY AFTERNOON AS FUELS CONTINUE TO DRY AND WINDS INCREASE. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BARJENBRUCH
3 follow-up statements
807 WWUS85 KBOU 200158 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 758 PM MDT WED JUN 19 2013 ...CRITICAL FIRE WEATHER CONDITIONS FOR THE HIGH MOUNTAIN VALLEYS AND PALMER DIVIDE AREA AGAIN ON THURSDAY... .SOUTHWEST FLOW ALOFT WILL TRANSPORT WARM AND VERY DRY AIR INTO THE AREA THROUGH THURSDAY. AS WINDS ALOFT MIX DOWN DURING THE AFTERNOON HOURS...RED FLAG CONDITIONS WILL REDEVELOP OVER THE HIGH MOUNTAIN VALLEYS AND PALMER DIVIDE AREA. THIS WILL BRING CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY. A REPEAT OF WARM...VERY DRY...AND BREEZY CONDITIONS WILL BE POSSIBLE ON FRIDAY. COZ211-213-214-201000- /O.EXP.KBOU.FW.W.0009.000000T0000Z-130620T0200Z/ /O.CON.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- 758 PM MDT WED JUN 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE PARK... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE PARK... * AFFECTED AREA...FIRE WEATHER ZONES 211...213 AND 214. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP AGAIN THURSDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ241-201000- /O.CON.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 758 PM MDT WED JUN 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AREA... * AFFECTED AREA...FIRE WEATHER ZONE 241. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THURSDAY AFTERNOON AS FUELS CONTINUE TO DRY AND WINDS INCREASE. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
739 WWUS85 KBOU 200954 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 354 AM MDT THU JUN 20 2013 ...CRITICAL FIRE WEATHER CONDITIONS FOR THE HIGH MOUNTAIN VALLEYS AND PALMER DIVIDE AREA AGAIN THIS AFTERNOON... .SOUTHWEST FLOW ALOFT WILL TRANSPORT WARM AND VERY DRY AIR INTO THE AREA THROUGH TODAY. AS WINDS ALOFT MIX DOWN DURING THE AFTERNOON HOURS...RED FLAG CONDITIONS WILL REDEVELOP OVER THE HIGH MOUNTAIN VALLEYS AND PALMER DIVIDE AREA. THIS WILL BRING CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING HOURS. A REPEAT OF WARM...VERY DRY...AND BREEZY CONDITIONS WILL BE POSSIBLE ON FRIDAY WITH A RESULTANT FIRE WEATHER WATCH FOR PARK COUNTY AND THE PALMER DIVIDE. COZ214-241-201800- /O.NEW.KBOU.FW.A.0005.130621T1800Z-130622T0200Z/ /O.CON.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 354 AM MDT THU JUN 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THROUGH THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AREA... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARK COUNTY AND THE PALMER DIVIDE... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 214 AND 241. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON AS FUELS CONTINUE TO DRY AND WINDS INCREASE. CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE ON FRIDAY AFTERNOON. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ211-213-201800- /O.CON.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- 354 AM MDT THU JUN 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE PARK... * AFFECTED AREA...FIRE WEATHER ZONES 211 AND 213. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP AGAIN THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
389 WWUS85 KBOU 202127 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 327 PM MDT THU JUN 20 2013 ...CRITICAL FIRE WEATHER CONDITIONS FOR THE HIGH MOUNTAIN VALLEYS AND PALMER DIVIDE AREA EARLY THIS EVENING... .SOUTHWEST FLOW ALOFT CONTINUES MOVING WARM AND DRY AIR INTO THE AREA THIS AFTERNOON. RED FLAG CONDITIONS OVER THE HIGH MOUNTAIN VALLEYS AND PALMER DIVIDE AREA ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. WARM...DRY...AND BREEZY CONDITIONS WILL BE POSSIBLE AGAIN ON FRIDAY WITH A FIRE WEATHER WATCH REMAINING IN EFFECT FOR PARK COUNTY AND THE PALMER DIVIDE. COZ214-241-210530- /O.CON.KBOU.FW.W.0010.000000T0000Z-130621T0200Z/ /O.CON.KBOU.FW.A.0005.130621T1800Z-130622T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 327 PM MDT THU JUN 20 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AREA... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARK COUNTY AND THE PALMER DIVIDE... * AFFECTED AREA...FIRE WEATHER ZONES 214 AND 241. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE LATE THIS AFTERNOON AND EARLY EVENING AS FUELS CONTINUE TO DRY AND WINDS INCREASE. CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE ON FRIDAY AFTERNOON. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ211-213-210200- /O.CON.KBOU.FW.W.0010.000000T0000Z-130621T0200Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- 327 PM MDT THU JUN 20 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE PARK... * AFFECTED AREA...FIRE WEATHER ZONES 211 AND 213. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 19, 9:52 AM MDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 19, 9:52 AM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 952 AM MDT WED JUN 19 2013 .UPDATE...ONLY SHALLOW MOISTURE LEFT BEHIND PER 12Z KDNR SOUNDING AND LATEST PW TRENDS SHOWING ABOUT 0.25 INCH DECREASE. LOW LEVEL MOISTURE WILL SCOUR OUT TO THE EAST THIS AFTERNOON BUT WILL LIKELY HOLD IN AREAS ALONG/EAST OF A LINE FROM STERLING TO AKRON. WILL KEEP A LOW THREAT OF THUNDERSTORMS THERE...BUT WITH SURFACE BASED CAPES OVER 2500 J/KG ANY STORMS THAT FIRE COULD EASILY BECOME SEVERE. DRY CONDITIONS ELSEWHERE. FIRE DANGER ON TRACK TO INCREASE WITH GUSTY SOUTHWEST WINDS DEVELOPING LATER THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. HIGH MOUNTAIN VALLEYS WILL BE MOST PRONE DUE TO COMBINATION OF VERY LOW RH...WINDS...AND DRY FUELS...SO WILL CONTINUE THE RED FLAG WARNINGS THERE. HELD OFF ON THE PALMER DIVIDE FOR NOW TODAY CONSIDERING LAST NIGHTS RAIN SHOULD DELAY POSSIBLE RED FLAG CONDITIONS UNTIL THURSDAY. && .AVIATION...FORECAST ON TRACK. SOUTHERLY WINDS SHOULD PREVAIL WITH GUSTS AROUND 25 KTS POSSIBLE THROUGH 00Z-02Z. THERE A DENVER CYCLONIC CONVERGENCE ZONE DEVELOPING NORTH OF KDEN...WHICH WOULD HAVE A BETTER CHANCE OF KEEPING LIGHTER WINDS AT KBJC. KDEN COULD SEE AN EVENTUAL TURN TO A MORE WESTERLY OR NORTHERLY DIRECTION IF BOUNDARY SINKS THIS WAY SO WILL MONITOR THROUGH THE AFTERNOON. ANY STORMS WILL BE EAST OF THE FRONT RANGE AIRPORTS. && .PREV DISCUSSION... /ISSUED 333 AM MDT WED JUN 19 2013/ SHORT TERM...AN UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST AND A RIDGE OVER THE CENTRAL PLAINS WILL RESULT IN A SOUTHWEST FLOW ALOFT OVER COLORADO. THIS WILL TRANSPORT WARM AND VERY DRY DESERT AIR INTO THE STATE TODAY. HIGHS WILL INCREASE INTO THE LOWER 90S THIS AFTERNOON. AIRMASS WILL BE VERY DRY WITH MOST LOCATIONS WEST OF INTERSTATE 25 SEEING SINGLE DIGIT RELATIVE HUMIDITIES DURING THE AFTERNOON. THIS WILL INCREASE THE FIRE DANGER. SOUTHWEST WINDS WILL INCREASE DURING THE AFTERNOON AS THE AIRMASS MIXES UP TO 500 MB. EXPECT WINDS OF 15 TO 30 MPH OVER THE HIGHER TERRAIN THIS AFTERNOON. WILL ISSUE A RED FLAG WARNING FOR THE MOUNTAIN VALLEYS INCLUDING PARK COUNTY. A SURFACE TROUGH/DRY LINE WILL BE OVER EASTERN COLORADO. TO THE WEST OF IT AND FOR MOST OF THE AREA...DRIER AIR MIXING DOWN WILL CAUSE DEW POINTS TO PLUMMET INTO THE TEENS AND 20S. EAST OF IT...DEW POINTS WILL BE ABLE TO STAY IN THE 50S PRODUCING CAPES OF 2000 J/KG OR POTENTIALLY HIGHER. SO IF ANY STORMS CAN FORM AND RAPIDLY INTENSIFY BEFORE EXITING THE FORECAST AREA...THEY MAY BE ABLE TO PRODUCE GOLF BALL SIZE HAIL AND DAMAGING WINDS. THIS THREAT WILL BE OVER FAR EASTERN COLORADO AND INTO NEBRASKA AND KANSAS. LONG TERM...MODEL KEEP SHOWING A STRONG UPPER CLOSED LOW OVER THE NORTHWESTERN CORNER OF THE UNITED STATES AND AN UPPER RIDGE OVER TEXAS INTO THE SOUTHEASTERN STATES THURSDAY THROUGH FRIDAY NIGHT. OUR FORECAST AREA STAYS IN 30-50 KNOT SOUTHWESTERLY FLOW ALOFT ALL FOUR PERIODS. THE SYNOPTIC SCALE ENERGY IS NEUTRAL TO WEAK UPWARD IN NATURE FOR THE CWA THURSDAY THROUGH FRIDAY NIGHT. IN THE LOW LEVELS...THE MODELS CONTINUE TO SHOW A WEAK COLD FRONT TO MOVE INTO THE CWA THURSDAY MORNING...WITH EAST-NORTHEASTERLY UPSLOPE FLOW BEHIND IT THROUGH THURSDAY EVENING. AFTER THAT...NORMAL DIURNAL WIND PATTERNS ARE PROGGED THROUGH FRIDAY NIGHT. MOISTURE IS VERY LIMITED THURSDAY AND THURSDAY NIGHT...JUST A BIT IN THE MID AND UPPER LEVELS LATE IN THE DAY. THE NAM SHOWS A BIT OF LOW LEVEL MOISTURE OVER THE PLAINS LATE THURSDAY NIGHT...THE GFS DOES NOT. FRIDAY AND FRIDAY NIGHT LOOK VERY DRY AGAIN...JUST A TAD OF MID AND UPPER LEVEL MOISTURE LATE IN THE DAY. THE LOW LEVEL DEW POINT READINGS ARE PROGGED IN THE 20-35 F RANGE FOR MUCH OF THE CWA THURSDAY AND THURSDAY EVENING. THEY ARE A BIT OVER 40 F OVER THE NORTHEAST CORNER. LATER THURSDAY NIGHT INTO FRIDAY MORNING ..THE NAM AND GFS BRING 50S F DEW POINTS INTO THE EASTERN TWO- THIRDS OF THE PLAINS. MODELS PUSH THIS MOISTURE EAST OF THE CWA BY FRIDAY AFTERNOON...BUT THE NAM BRINGS IN BACK IN FRIDAY NIGHT. AS PER NORMAL...THE MODELS DO NOT HAVE A HANDLE ON WHERE THE LOW LEVEL MOISTURE WILL BE. THE ONLY CAPE IS OVER THE EAST AND NORTHEAST BORDER AREAS BOTH LATE DAY THURSDAY AND LATE DAY FRIDAY. THE QPF FIELDS HAVE A TAD OF MEASURABLE RAINFALL OVER THE FAR CORNER...THAT'S IT. THE LAPSE RATE FIELDS HAVE A STRONG MID LEVEL CAP OVER MUCH OF THE CWA THURSDAY AND THURSDAY NIGHT...THE EXCEPTION BEING THE FAR EASTERN PLAINS. ON FRIDAY...THERE IS WAY LESS OF A CAP OVER ALL AREAS. FOR POPS...COULD GO WITH "SLIGHT CHANCE"S OVER THE FAR EAST BOTH DAYS IF THE MOISTURE WILL BE THERE ..BUT WILL LEAVE THEM OUT THIS UPDATE...BECAUSE I DON'T KNOW. CONCERNING THE WILDFIRE POTENTIAL...WILL LEAVE THE WATCH GOING OVER SOUTH PARK AND PALMER RIDGE FOR THURSDAY AFTERNOON AND EVENING WITH NOTHING CONCLUSIVE IN THE NEW 00Z DATA TO SAY OTHERWISE. IT'S MARGINAL OVER THE PALMER AS FAR AS WINDS GO...BUT IS CERTAINLY SHOULD BE DRY ENOUGH. SOUTH PARK'S PROGGED WINDS ARE SOMEWHAT STRONGER AND IT IS WILL BE DRY THERE AS WELL. FOR TEMPERATURES...THURSDAY'S HIGHS LOOK 1-2 C COOLER THAN TODAY'S. FRIDAY'S HIGHS COME BACK UP 1-2 C FROM THURSDAY'S. FOR THE LATER DAYS...SATURDAY THROUGH TUESDAY...THE FLOW ALOFT STAYS SOUTHWESTERLY ALL FOUR DAYS. THE UPPER LOW OVER THE NORTHWEST U.S. IS PROGGED TO FINALLY PUSH EASTWARD SATURDAY AND SATURDAY NIGHT. A BIT OF ENERGY MAY ACTUALLY GRAZE THE FORECAST AREA SATURDAY AFTERNOON AND NIGHT. THERE COULD BE ENOUGH MOISTURE AROUND FOR SLIGHT POPS LATE DAY SATURDAY AND LATE DAY SUNDAY. TEMPERATURES ARE ABOVE NORMALS. AVIATION...SOUTHERLY WINDS WILL CONTINUE THROUGH THE MORNING AND BECOME GUSTY THIS AFTERNOON WITH GUSTS TO 25 KNOTS. THERE IS A DENVER CYCLONE TO THE NORTHWEST OF DENVER...SO CONFIDENCE IN WIND DIRECTION IS ON THE LOW SIDE. AS THE CYCLONE MOVES EAST...WINDS MAY TURN TO THE WEST OR NORTHWEST FOR TIME BETWEEN 12-18Z. TOO DRY TODAY FOR STORMS...AND JUST EXPECT A FEW MID TO HIGH CLOUDS. HYDROLOGY...NO CONCERNS. && .BOU WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR COZ214-241. RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ211-213-214. && SHORT TERM...BARJENBRUCH LONG TERM....RJK AVIATION...BARJENBRUCH
Hazardous weather outlook, Jun 19, 9:58 AM MDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 958 AM MDT WED JUN 19 2013 COZ030>051-201600- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 958 AM MDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A SOUTHWEST FLOW ALOFT WILL TRANSPORT WARM AND VERY DRY DESERT AIR INTO COLORADO TODAY. THIS WILL INCREASE THE FIRE DANGER OVER THE HIGHER TERRAIN AND ALONG THE FRONT RANGE. A RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAIN VALLEYS AND PARK COUNTY WHERE WINDS WILL BECOME GUSTY. OVER THE EASTERN PLAINS...A DRY LINE WILL PUSH EASTWARD THROUGH THE DAY AND BE LOCATED FROM NEAR STERLING TO AKRON BY LATE AFTERNOON. EAST OF THIS LINE...IT WILL REMAIN MOIST AND UNSTABLE WITH ISOLATED THUNDERSTORMS POSSIBLE. ANY STORM THAT FORMS COULD BECOME SEVERE WITH GOLF BALL SIZE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA MUCH OF THE TIME. THERE MAY BE A FEW SHOWERS AND THUNDERSTORMS LATE IN THE DAY BOTH SATURDAY AND SUNDAY. TEMPERATURES WILL STAY ABOVE ABOVE SEASONAL NORMALS. THE DRY AND WARM CONDITIONS WILL KEEP FIRE DANGER ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER THE FAR EASTERN PLAINS BY 3 PM. BARJENBRUCH/D-L
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:55 AM MDT | Red Flag Warning | BOU | Grand, Jackson, Park, Summit | 16 hr |
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.